Hail, Pierce
- When
- June 17, 6:50 PM CST
- Where
- Pierce County, 4 mi SE of Plum City
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.600, -92.133
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 17, 1:55 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 255 PM CDT SUN JUN 17 2001 MAIN FOCUS OF FCST IS THREAT OF HEAVY RAIN/SVR TSTMS IN SRN FCST AREA TONIGHT. GENERALLY LEANED TWD ETA MODEL SOLUTION...AS AVN WAS A BIT TOO FAR W WITH EVOLUTION SFC LOW ON MONDAY. CURRENT BATCH OF -RA MOVE SEWD ACRS FCST AREA ASSOCIATED WITH MID LEVEL WAA/315K ISENTROPIC LIFT. IT IS WEAKENING AS IT EXITS REGION OF BEST INSTABILITY OVER SD. OUTFLOW FROM THIS SYSTEM HAS REINFORCED WARM FRONT OVER NRN IA/SRN SD. THIS WILL SERVE AS TRIGGER FOR MCS DEVELOPMENT LATER TONIGHT. INITIAL STORMS ALONG FRONT MAY CLIP EXTREME SW COUNTIES WITH PSBL SVR WEATHER...AS EXTREME INSTABILITY ESCAPES CAP SEEN ON 18Z OAX SOUNDING AND IS LIFTED NWD. BY 06Z...MOISTURE CONVERGENCE ON NOSE OF 60KT SWLY LOW LEVEL JET WILL SUPPORT MCS OVER SE MN. ORGANIZED CONVECTION WILL WILL HAVE A TENDENCY TO MOVE SE PER CORFIDI VECTORS/THICKNESSES... SO FAR SRN MN LOOK TO BE BULLSEYE FOR STGR STORMS. EXCESSIVE RAIN IS ALSO POSSIBLE WITH PW NR 1.75 INCHES AND SEMI-TROPICAL CONNECTION SEEN IN 6.7 IR. HISTORY OF RECENT FLOODING IN SRN AREAS...AND WILL ISSUED FLASH FLOOD WATCH TO COVER POSSIBLE HYDRO PROBLEMS. LOW MOVES NE ACRS FCST AREA MONDAY...WITH STG INSTABILITY FCST TO DEVELOP AHEAD OF CDFNT MOVING INTO ERN AREAS BY AFTN. HAVE KEPT MID RANGE POPS IN TO ACCOUNT FOR THIS...BUT OUTFLOW FROM OVERNIGHT MCS MAY SUPRESS MAIN CONVECTION THREAT FURTHER SOUTH. MRF/AVN/ECMWF ALL STILL BRINGING DRIER NW FLOW REGIME INTO THE STATE BY MID WEEK. PASSAGE OF UPPER LOW PRECEDES THIS ON WEDNESDAY...SO HAVE INCLUDED A CHANCE OF SHOWERS. FOLLOWING INITIAL SURGE OF COOLEmR TEMPS...APPEARS DRY WX/WARMING TREND WILL GET UNDERWAY BY END OF THE WEEK. .MSP...FLASH FLOOD WATCH TONIGHT...BLUE EARTH...FARIBAULT...FREEBORN LE SUEUR...MARTIN...RICE...STEELE...WASECA...WATONWAN. DAVIS
MNZ064-073-180035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 714 PM CDT SUN JUN 17 2001 ...TORNADO WATCH CANCELLED FOR YELLOW MEDICINE AND REDWOOD COUNTIES OF SOUTHWEST MINNESOTA... THE STORM PREDICTION CENTER HAS CANCELLED THE TORNADO WATCH FOR YELLOW MEDICINE AND REDWOOD COUNTIES...THAT WAS IN EFFECT UNTIL 10 PM. THE THREAT OF SEVERE THUNDERSTORMS THROUGH THIS EARLY EVENING HAS ENDED ACROSS THIS, PORTION OF SOUTHWEST MINNESOTA.
The La Crosse radar (KARX), 114 km away, was scanning. The volume nearest the first event began at 00:48 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254464, 5254465, 5254466.